MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420164
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that serious injury has occured.It took a lot of effort to remove the tibia and bone cement loosened and took away part of the bone mass.Also need to re-select a larger prosthesis.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned insert indicated damage to the locking detail and dovetail.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A dimensional inspection was attempted on the insert; the damage/deformation at several features of the device would not allow for accurate measurement.The features that could be measured were within specification.A dimensional inspection was performed on the tibial base and found to be within specifications.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7971318
Report Number1020279-2018-02199
Device Sequence Number1572585
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71420164
Device Lot Number17LM13527
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;